Skip to content
Progesterone and pregnancy... side effects?
avatar
jtl1984 posted:
This is my 5th pregnancy. I lost the first 3 before 9 weeks and then I had my son in 2008 17 weeks early and he didn't survive. My OB is not waiting and is putting me on a Progesterone cream, used daily, until I am 12-14 weeks along and then I will be moved to a weekly Progesterone injection at 16 weeks. I have been told that the Progesterone is going to make me sick. I was just wondering if anyone else has had to use this stuff and what can I expect? Did it work to support your pregnancy??
Reply
 
avatar
kladybug45 responded:
I have a similar situation I have had 5 losses before 9 weeks and one last year at 22 weeks. My doctor started me on Progesterone shots at 16 weeks. I have never felt sick after receiving a shot ,however, everyone is different and I have heard some people get a little sick after. The only side effect I have had are some not so pleasant pretty intense mood swings! Overall I do believe that the shots have helped me maintain my pregnancy, I am almost 35 weeks now and very excited. Although, it has been a rollercoaster of a ride, I have been admitted twice to stop labor, and 3 times a week doctor's appts. NST's, weekly ultrasounds,cervical checks, and 5 months of bedrest, it has all been worth it! I hope that helps and I want to let you know that there is hope!


Spotlight: Member Stories

I've been moderating message boards at WebMD for 7 years now. Working within all area's of WebMD. I am the mother of 5 children. 4 boys ra...More

Helpful Tips

Want to change font size?
It is easy to make the font bigger press and hold your control key and click on the + key until it's as big as you like, To make the ... More
Was this Helpful?
11 of 23 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.